Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 73, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 3, 2024, 3:41 PM MST for Pima County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 3:41 PM MST (22:41 UTC)
- Expired
- Aug 3, 2024, 5:32 PM MST
- In force
- 111 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WGUS55 KTWC 032241
FFWTWC
AZC019-040045-
/O.NEW.KTWC.FF.W.0073.240803T2241Z-240804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
341 PM MST Sat Aug 3 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 545 PM MST.
* At 341 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the Vail area. Between 1 and 1.5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Vail, Saguaro National Park East and Rita Ranch.
This includes the following Flash Flood Prone Locations...
Harrison Rd at Pantano Wash, Old Spanish Trl at Rincon Creek, Camino
Loma Alta at Rincon Creek and Old Spanish Trail at Jeremy Wash.
This includes Interstate 10 between mile markers 274 and 280.
This includes the following streams and drainages...
Pantano Wash, Cienega Creek, Rincon Creek, Tanque Verde Wash,
Coyote Wash and Agua Verde Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3203 11075 3209 11081 3218 11080 3220 11074
3218 11065 3210 11059 3206 11063 3201 11067
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL1 follow-up statement
641
WGUS75 KTWC 040032
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
532 PM MST Sat Aug 3 2024
AZC019-040042-
/O.CAN.KTWC.FF.W.0073.000000T0000Z-240804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
532 PM MST Sat Aug 3 2024
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN PIMA COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3218 11065 3210 11059 3206 11063 3201 11067
3203 11075 3209 11081 3218 11080 3220 11074
$$
MJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:04 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 3, 2:04 PM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
204 PM MST Sat Aug 3 2024
.SYNOPSIS...
Chances for thunderstorms and scattered showers will continue
tonight and into next week, with potential for heavy rainfall and
strong wind gusts. Hot temperatures today lasting throughout this
weekend, before cooling by a few degrees by early next week.
&&
.DISCUSSION...
The weather across southeast Arizona is being driven by a broad
upper high over the Four Corners area. This upper high is a bit
more expansive than it has been in recent days, and is resulting
in slightly stronger subsidence and warmer temperatures across the
region.
With plenty of moisture across the region, the potential for
isolated to scattered convection still lingers across the region
today and Sunday. As storms evolve this afternoon and evening, the
focus will push south and west of Tucson where strong winds,
blowing dust and locally heavy rainfall will be the threats. Hot
temperatures will remain on Sunday, albeit a degree or two cooler
than today.
The upper ridge will undergo some subtle evolution through the
course of next week. It will initially push northward, inviting
more of an easterly flow aloft over the region. The upper ridge
then sloshes eastward toward Southern Plains. This pattern will
invite the potential for easterly waves to move through the
region. While the timing and strength of these waves remains
uncertain, confidence is high in an active thunderstorm week
across the forecast area.
&&
.AVIATION...Valid through 05/00z.
Scattered showers and thunderstorms possible through this evening,
especially west of Graham/Cochise Counties. MVFR conditions and
local gusts to 50 kts near thunderstorms. Thunderstorm activity
picks up again Sunday afternoon. Outside of thunderstorms expect
wind speeds less than 12 kts and following typical diurnal trends.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...
Isolated to scattered showers and thunderstorms this weekend.
Some drier air will move into the region this weekend that will
keep min RHs in the upper teens to lower twenties in the lower
locations and thirties in the higher elevations. Min RHs will
trend upward by next week due to thunderstorm influences. Outside
of thunderstorm winds, 20-foot winds will generally be 15 mph or
less, with afternoon/early evening gusts to 20-25 mph and light
winds overnight.
&&
.CLIMATE...Near record highs this weekend.
Date Aug 03 Aug 04
RCD/YR RCD/YR
Tucson Intl Airport 110/1994 109/2023
Ajo 115/2021 115/2021
Organ Pipe Cactus 114/1998 114/1998
Picacho Peak 112/1998 113/1995
Safford Ag Station 106/1993 106/2009
Sierra Vista 100/1995 102/1995
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&
Public...Dang/Contino
Aviation...Dang
Fire Weather....Dang/Contino
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Aug 3, 9:56 AM MST, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
956 AM MST Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tstm Wnd Dmg 8 SSE Tucson 32.10N 110.84W
08/02/2024 Pima AZ Trained Spotter
Delayed report. Numerous reports of
thunderstorm related tree damage and damage
to mobile homes. Reports near the
intersection of I-10 and Kolb Rd.
0652 PM Tstm Wnd Dmg 5 ESE Marana 32.39N 111.09W
08/02/2024 Pima AZ Public
Delayed report. Report of tree damage due to
thunderstorm winds near intersection of Twin
Peaks Rd and Oasis Rd.
&&
ALC/TGDLocal storm report, Aug 3, 2:51 PM MST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
251 PM MST Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Hail Nogales 31.36N 110.94W
08/03/2024 E0.75 Inch Santa Cruz AZ Trained Spotter
&&
ALC/TGDLocal storm report, Aug 3, 3:24 PM MST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
324 PM MST Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 14 ESE Tucson 32.09N 110.69W
08/03/2024 M58 MPH Pima AZ Mesonet
Weather station measured wind gust of 58
mph.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:28 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 47 min |
| Aug 2, 5:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Aug 2, 6:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Aug 2, 6:07 PM MST | Dust Storm Warning | TWC | Pima | 38 min |
| Aug 2, 6:17 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 28 min |
| Aug 2, 6:41 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 2, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 2, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Aug 2, 7:24 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 2, 7:29 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Aug 2, 7:44 PM MST | Dust Storm Advisory | TWC | Pinal | 61 min |
| Aug 3, 2:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 3, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 33 min |
| Aug 3, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 3, 3:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 18 min |
| Aug 3, 3:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Aug 3, 4:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 3, 4:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 21 min |
| Aug 3, 4:37 PM MST | Flash Flood Warning | TWC | Pima | 100 min |
| Aug 3, 4:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 80 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.